Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2009, 2:32 PM EDT for 4 counties in Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2009, 2:32 PM EDT (18:32 UTC)
- Expired
- May 27, 2009, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Huron County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:00 PM EDT | HAIL 0.75 | 2 E Fremont, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 271832
SVRCLE
OHC043-077-123-143-271930-
/O.NEW.KCLE.SV.W.0022.090527T1832Z-090527T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
232 PM EDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
NORTHWESTERN HURON COUNTY IN NORTH CENTRAL OHIO
SOUTHEASTERN OTTAWA COUNTY IN NORTHWEST OHIO
EASTERN SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 330 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PORT CLINTON TO 8 MILES NORTHWEST OF CLYDE TO 4 MILES SOUTH OF
CLYDE...AND WERE MOVING EAST AT 25 MPH. PENNY SIZE HAIL CAN BE
EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CLYDE...
BELLEVUE...
SANDUSKY...
CASTALIA...
MILAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4155 8277 4155 8272 4159 8269 4154 8269
4155 8262 4154 8261 4152 8262 4153 8269
4143 8259 4138 8247 4126 8260 4126 8306
4139 8313 4154 8298 4153 8290 4159 8286
4159 8283
TIME...MOT...LOC 1832Z 270DEG 20KT 4149 8289 4139 8308
4125 8299
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:46 PM EDT, 46 minutes earlier.
Area forecast discussion, May 27, 1:46 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 146 PM EDT WED MAY 27 2009 .SYNOPSIS... A SLOW MOVING LOW PRESSURE SYSTEM OVER THE MIDWEST WILL MOVE INTO LOWER MICHIGAN THIS EVENING AND ACROSS SOUTHERN ONTARIO ON THURSDAY. A WEAK COLD FRONT EXTENDING SOUTHWEST FROM THE LOW WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND THURSDAY. WEAK HIGH PRESSURE WILL BUILD ACROSS THE AREA ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... MORNING SOUNDINGS ARE QUITE MOIST. CONVECTIVE TEMP IS ONLY AROUND 75F WHICH WE ARE ALREADY AT OR APPROACHING (AT 11AM). NICE PLUME OF MOISTURE ON THE WATER VAPOR LOOP SLIDING NORTHEASTWARD EAST OF I-71. EXPECT SHOWERS AND TSTORMS TO FILL IN ACROSS THIS AREA ESPECIALLY TOWARD THE OHIO PENNSYLVANIA BORDER AND EAST. SLIGHTLY DRIER AIR ALOFT SLIDING ACROSS NW OHIO ON THE BACK SIDE OF THIS MOISTURE PLUME. THIS WILL RESULT IN STEEPENING LAPSE RATES AND NUMEROUS SHOWERS AND STORMS ACROSS NW OHIO. IN BETWEEN...ALONG THE I-71 CORRIDOR...THE SHOWERS AND STORMS WILL FILL IN A LITTLE SLOWER BUT EVENTUALLY THERE WILL BE QUITE A BIT OF SHOWERS AND STORMS EVERYWHERE. FREEZING LEVEL IS A LITTLE LOW...AROUND 13K...BUT WITH LITTLE WIND ALOFT AND LITTLE SHEAR AND SO MUCH MOISTURE... MOST OF THE STORMS WILL BE RAINERS. CANNOT RULE OUT A STORM OR TOO GETTING ENERGETIC ESPECIALLY EARLY THIS AFTERNOON WHILE THERE ARE FEWER STORMS AND MORE INSTABILITY AVAILABLE... BUT DO NOT EXPECT A BIG SEVERE WEATHER DAY. LOWERED MAX TEMPS YTOWN TO ASHTABULA TO MEADVILLE AREA TO THE MID/UPPER 70S WHERE IT WILL BE CLOUDY AND SHOWERY. LOWER 80S ELSEWHERE WITH A FEW MID 80S BEFORE THE CLOUDS AND SHOWERS FILL IN. SHOWERS/STORMS WILL GRADUALLY DIMINISH TONIGHT BUT PROBABLY NOT TOTALLY DIE OUT GIVEN THE AVAILABLE MOISTURE AND NEARNESS OF THE SURFACE LOW/WEAK FRONT. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... DEEP MOISTURE REMAINING OVER THE AREA TONIGHT THOUGH SHOULD SEE SOMEWHAT DECREASE IN COVERAGE WITH MOST STORMS DIURNALLY DRIVEN...WILL HAVE LIKELY POPS EARLY THEN CHANCE THE REST OF THE NIGHT. FRONT MOVES THROUGH SLOWLY ON THURSDAY. BEST CHANCE FOR SHOWERS WILL BE IN THE EAST AS FRONT MOVES THROUGH. WILL KEEP CHANCE POPS FOR THE FAR WEST BUT LIKELY ELSEWHERE. LINGERING SHOWERS IN THE EAST THURSDAY NIGHT AS THE FRONT CLEARS THE AREA. WEAK HIGH PRESSURE ON FRIDAY SHOULD BRING DRY WEATHER TO ALL OF THE AREA. A TROUGH OR WEAKENING FRONT MOVES THROUGH ON SATURDAY. THE LOW ASSOCIATED WITH THIS SYSTEM PASSING WELL TO THE NORTH AND NOT MUCH OF RETURN IN MOISTURE WILL ONLY HOLD ONTO SLIGHT CHANCE POPS IN THE EAST FOR NOW. HIGH PRESSURE MOVES IN ON SUNDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ANOTHER STORM SYSTEM WILL BE AFFECTING THE AREA DURING THE LONG TERM PERIOD. GFS AND ECMWF SHOWING DIFFERENCES WITH THIS SYSTEM. APPEARS AREA COULD SEE SOME PRECIP ON MONDAY AS A WARM FRONT LIFTS NE ACROSS THE REGION. ECMWF KEEPS BRUNT OF PRECIP N OF THE AREA WHICH SEEMS A LITTLE UNREALISTIC. EVENTUALLY A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA ON TUESDAY. A LINE OF SHOWERS/STORMS COULD DEVELOP AHEAD OF THIS FRONT. WILL END UP NEEDING SEVERAL PERIODS OF CHANCE POPS FOR THE AREA. HOPEFULLY LATER SHIFTS WILL BE ABLE TO FINE TUNE FORECAST AS MODELS COME INTO BETTER AGREEMENT. EXPECT TEMPS BOTH MONDAY AND TUESDAY TO BE ABOVE NORMAL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A SMATTERING OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN OHIO WILL MAKE EASTWARD PROGRESS THIS AFTERNOON BEGINNING TO AFFECT CAK/CLE AND EVENTUALLY YNG. MOST OF THE ACTIVITY WILL BE DIURNAL...PEAKING HERE IN THE MAX HEATING. SO EXPECT ACTIVITY TO DIMINISH TOWARD SUNSET. MAIN AREA OF LOW PRESSURE/COLD FRONT STILL OFF TO THE WEST AND THURSDAYS WEATHER WILL BE AFFECTED BY THAT. OVERNIGHT EXPECT CEILINGS AND/OR VSBY TO BE IN THE MVFR RANGE. SOME IFR POSSIBLE WHERE IT DOES RAIN AND LOWER LEVELS VERY MOIST. OUTLOOK...NON-VFR CIGS/VSBYS THROUGH THURSDAY IN SCATTERED SHOWERS/THUNDERSTORMS. && .MARINE... A WARM FRONT STRETCHED ACROSS LAKE ERIE EARLY THIS MORNING. THIS FRONT SHOULD MOVE N OF THE LAKE BY DAYBREAK RESULTING IN SOUTHERLY WINDS. WINDS WILL START OUT SE BUT SHOULD BE MORE SW BY EVENING. LITTLE CHANGE IS THEN EXPECTED UNTIL A COLD FRONT MOVES ACROSS THE LAKE ON THURSDAY. WINDS BEHIND THE FRONT WILL BECOME W TO NW. NEARSHORE AREAS COULD GET CLOSE TO SMALL CRAFT CRITERIA THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND RESULTING IN MAINLY LIGHT NW FLOW FRIDAY AFTERNOON INTO EARLY SUNDAY. BY THEN THE HIGH WILL BE MOVING OVERHEAD WITH WINDS BECOMING VARIABLE FOR A TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...RANDEL LONG TERM...KUBINA AVIATION...BC/OUDEMAN MARINE...KUBINA
Hazardous weather outlook, May 27, 12:04 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1204 PM EDT WED MAY 27 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-281615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1204 PM EDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH THIS EVENING BUT ORGANIZED OR WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HEAVY DOWNPOURS WILL OCCUR WITH SOME OF THE STORMS. LOCALLY HIGH WATER IS POSSIBLE IF MULTIPLE THUNDERSTORMS OCCUR IN ONE LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:47 PM EDT | Areal Flood Advisory | CLE | Ashland | 3 hr |
| May 27, 2:39 PM EDT | Flash Flood Warning | CLE | Ottawa, Sandusky | 6 hr |
| May 27, 3:02 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wood | 58 min |
| May 27, 3:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| May 27, 3:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 27, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 51 min |
| May 27, 3:18 PM EDT | Flash Flood Warning | CLE | Sandusky | 6 hr |
| May 27, 3:38 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 27, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 51 min |
| May 27, 4:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 27, 5:03 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 57 min |
| May 27, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain, Medina | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.